Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

B12 Deficiency, Uric Acid, .....................
0

7 posts in this topic

I am celiac and Gluten free for six months.

I have Vitamin B12 deficiency, on taking its supplementTablets or injections my uric acid goes up, is it normal in this situation? Anybodyelse through this

0

Share this post


Link to post
Share on other sites


Ads by Google:

...Sometimes I get bloating without being Glutened, any quick fix to it .

...

I don't have a quick fix, but it's maybe a fix. Keeping a food/symptom journal might show that the bloating corresponds to certain food(s). It wouldn't necessarily mean those foods are off-limits forever.

Also, are you taking probiotics? If not, they could help.

0

Share this post


Link to post
Share on other sites

Hi Gemme,

You can try peppermint tea for bloating. It helps get the gas out/belching. It is not a cure for the cause though. A food journal like Tom said can help with that. Probiotics and low sugar/low carbs can help also. Digestive enzymes may help. The big thing though is to eliminate the foods that are causing the reaction for a while. Have you eliminated dairy? That causes many people problems.

0

Share this post


Link to post
Share on other sites

Hi Gemme,

Is your uric acid going up or is the elevated number from a umma (urine methymalonic acid) test? If it's uric acid I have no answer for you. Sorry. If it's the umma that means you have an active b12 and/or folic acid deficiency, even with supplements/injections.

Make sure your b12 supplements are METHYLcobalamin (preferably sublingual - under the tongue) not CYANOcobalamin. The inactive cyanocobalamin has to be converted to the active methylcobalamin. Being celiac we have malabsorption issues so we don't convert the b12 very well. If you take the methyl form via sublingual you don't even have to worry about absorption through the gut as it will be absorbed through the mucosa in the mouth.

B12 needs folate and vice versa. Make sure you're getting enough folic acid/folate. Again methylfolate (the already converted form of folic acid) is probably the better option. It is sometimes sold as Metafolin or Deplin. Or you might see it as 5-MTHF (methyl tetrahydrofolate).

I hope all that helps.

And this is my first post. Hi everyone. :P

0

Share this post


Link to post
Share on other sites

I don't have a quick fix, but it's maybe a fix. Keeping a food/symptom journal might show that the bloating corresponds to certain food(s). It wouldn't necessarily mean those foods are off-limits forever.

Also, are you taking probiotics? If not, they could help.

Thank you

0

Share this post


Link to post
Share on other sites




Hi Gemme,

Is your uric acid going up or is the elevated number from a umma (urine methymalonic acid) test? If it's uric acid I have no answer for you. Sorry. If it's the umma that means you have an active b12 and/or folic acid deficiency, even with supplements/injections.

Make sure your b12 supplements are METHYLcobalamin (preferably sublingual - under the tongue) not CYANOcobalamin. The inactive cyanocobalamin has to be converted to the active methylcobalamin. Being celiac we have malabsorption issues so we don't convert the b12 very well. If you take the methyl form via sublingual you don't even have to worry about absorption through the gut as it will be absorbed through the mucosa in the mouth.

B12 needs folate and vice versa. Make sure you're getting enough folic acid/folate. Again methylfolate (the already converted form of folic acid) is probably the better option. It is sometimes sold as Metafolin or Deplin. Or you might see it as 5-MTHF (methyl tetrahydrofolate).

I hope all that helps.

And this is my first post. Hi everyone. :P

Thank you.

Welcome , hope to read more inputs from you.laugh.gif

0

Share this post


Link to post
Share on other sites

I am celiac and Gluten free for six months.

I have Vitamin B12 deficiency, on taking its supplementTablets or injections my uric acid goes up, is it normal in this situation? Anybodyelse through this

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0